Massachusetts, 2008Hail and Lightning Strike in Massachusetts, August 7, 2008
August 7, 2008 · NWS ALY · 3 events in 1 county or zone
The passage of a strong upper level disturbance, combined with a moist and unstable air mass in place, led to the development of numerous thunderstorms across western Massachusetts during Thursday afternoon on August 7th, some of which contained large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The passage of a strong upper level disturbance, combined with a moist and unstable air mass in place, led to the development of numerous thunderstorms across western Massachusetts during Thursday afternoon on August 7th, some of which contained large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 7, 2:00 PM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 7, 2:00 PM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
300 PM EDT THU AUG 7 2008
.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE...PARKED TO THE NORTHWEST OF OUR
REGION...WILL TRIGGER A SERIES OF IMPULSES ACROSS OUR REGION
THROUGH FRIDAY. WEAK HIGH PRESSURE WILL BUILD IN SATURDAY...BEFORE
ANOTHER IMPULSE HEADS OUR WAY FOR SUNDAY.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
A COMPLEX PATTERN CONTINUES OVER OUR REGION. ALREADY HAVE ISSUED
VARIOUS SHORT FUSE WARNINGS...SVR AND FLASH FLOOD ACROSS OUR
REGION. A SEVERE THUNDERSTORM WATCH CONTINUES THROUGH 8PM ACROSS
OUR ENTIRE AREA EXCEPT FOR HERKIMER COUNTY.
A STRONG UPPER LEVEL LOW IS SLOWLY DIGGING ACROSS THE GREAT
LAKES...WHICH IS MORE IN LINE WHAT THE EARLIER NAM AND EUROPEAN
MODELS SUGGESTED. COLD AIR ALOFT AND A CYCLONIC FLOW ALONG WITH
VARIOUS SURFACE TROUGHS...COUPLED WITH OROGRAPHIC FORCING...HAS BEEN
MORE THAN ENOUGH TO TRIGGER CONVECTION IN AN ATMOSPHERE WITH
SBCAPES APPROACHING 2000 J/KG AS WELL AS STEEP MID LEVEL LAPSE
RATES AROUND 7C/KM. THE MAIN THREAT FOR THE STORMS WILL BE LARGE
HAIL...REACHING AS LARGE AS GOLF BALL SIZE.
IT APPEARS AS IF THIS ACTIVITY WILL CONTINUE FOR AT LEAST SEVERAL
HOURS...WEAKENING...BUT NOT NECESSARILY GOING AWAY AS WE HEAD TO SUNSET.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH SATURDAY NIGHT/...
BOTH THE GFS AND NAM INDICATE CONVECTIVE ACTIVITY TO CONTINUE
INTO THE NIGHT. IN FACT...A BROAD LOW PRESSURE TO OUR EAST MIGHT
PRODUCE A GENERAL SYNOPTIC AREA OF RAIN OR ENHANCED SHOWERS
OVERNIGHT. NOT TOTALLY CONVINCED THIS WILL HAPPEN...BUT SINCE
GUIDANCE HAS CONSISTENTLY INDICATED THIS SCENARIO AND NOW IS NOT
THE TIME TO SERIOUSLY BUCK TRENDS...WENT WITH CATEGORICAL (OCC
SHOWERS) THROUGHOUT THE NIGHT INTO EARLY FRIDAY.
BY FRIDAY AFTERNOON...ANOTHER SHORT WAVE IS FORECAST TO ROTATE
THROUGH THE UPPER AIR LEVEL LOW...EVEN AS THE SURFACE LOW IS
FORECAST TO MOVE OUT. SUBSIDENCE IN THE WAKE OF THE STORM WILL
LIKELY BE OFFSET BY ADDITIONAL COOLING ALOFT INDUCED BY THE SHORT
WAVE...SO WILL CONTINUE WITH SCATTERED ACTIVITY BY THE AFTERNOON.
ONCE AGAIN WITH STEEP LAPSE RATES AND LITTLE MORE WIND
ALOFT...SOME OF THE STORMS FRIDAY AFTERNOON COULD REACH STRONG TO
MARGINALLY SEVERE LIMITS. DECIDED TO THROW IN ENHANCED WORDING FOR
GUSTY WINDS AND SMALL HAIL.
WE MIGHT CATCH A BREAK FROM CONVECTIVE ACTION COME LATER FRIDAY
NIGHT INTO SATURDAY MORNING. HOWEVER...WITH THE UPPER AIR LOW
STILL PARKED TO OUR NORTHWEST...WILL NOT REMOVE POPS ALTOGETHER
BUT GO WITH SLIGHT POPS LATER FRIDAY NIGHT INTO SATURDAY. BY
SATURDAY AFTERNOON...THE HEATING WILL LIKELY INCREASE COVERAGE A
LITTLE...BUT WILL CONFINED CHANCES TO THE HIGHER TERRAIN WITH ONLY
SLIGHT CHANCES IN THE VALLEY...AS IT APPEARS A LITTLE SURFACE
RIDGING MIGHT TRY TO SUPPRESS AN OTHERWISE UNSTABLE ATMOSPHERE.
REGARDING TEMPERATURES...GENERALLY WENT WITH A BLEND OF ALL
AVAILABLE MACHINE GUIDANCE.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
A CONTINUED RATHER UNSETTLED BUT LOW CONFIDENCE FORECAST SHAPING
UP FOR MUCH OF THE EXTENDED PERIOD. THE PESKY UPPER LEVEL TROF
THAT HAS LINGERED ACROSS THE REGION FOR WEEKS APPEARS AS THOUGH IT
WILL CONTINUE TO DOMINATE OUR WEATHER. THE DETAILS IN POSITION OR
EVEN EXISTENCE OF ANOTHER CUT-OFF LOW WILL DETERMINE THE SENSIBLE
WEATHER FOR EARLY THE MIDDLE PART OF NEXT WEEK. 00Z ECMWF FAVORING
THE CUT-OFF LOW SCENARIO...WHILE GFS SHOWING MORE OF A BROAD TROF.
ASSUMING AT LEAST A TROF REMAINS IN PLACE...SUBTLE DISTURBANCES
EMBEDDED IN THE FLOW WILL ALLOW FOR ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS. THE BEST CHANCE FOR THUNDER WILL BE MAINLY
DURING THE AFTERNOON AND EVENING HOURS...AND WILL GENERALLY BE
DIURNALLY DEPENDENT ON HEATING GIVEN THE TROF ALOFT. THERE ARE
INDICATIONS THAT TOWARDS THE END OF THE WEEK A RIDGE MAY ACTUALLY
BUILD IN ACROSS THE AREA...SO WILL START TO FORECAST PRECIP-FREE
CONDITIONS FOR THURSDAY. TEMPS WILL GENERALLY BE SLIGHTLY BELOW
AVERAGE THROUGH THE PERIOD.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
CONVECTION AFFECTING ALL TERMINALS THIS AFTERNOON INTO EVENING.
VFR CONDITIONS WITH VATS AND CB WILL CONTINUE THROUGH MIDNIGHT.
SOME HEAVY SHOWERS COULD DECREASE VSBYS. AFTER
MIDNIGHT...CONDITIONS WILL DETERIORATE TO IFR AT KGFL...MVFR AT
KALB/KPOU. CONDITIONS WILL IMPROVE AFTER SUNRISE. VCSH WILL
CONTINUE FRIDAY AS LOW PRESSURE STAYS IN THE AREA.
OUTLOOK...
FRI...MVFR CIG. SHRAS...SCT PM TSRA.
SAT...VFR...SLIGHT CHC SHRA/TSRA.
SUN...VFR...CHC IFR SHRA/TSRA.
MON...VFR...CHC IFR SHRA/TSRA.
TUE...VFR...SLGT CHC SHRA/TSRA.
&&
.FIRE WEATHER...
UNSETTLED WEATHER CONTINUES WITH NUMEROUS SHOWERS AND
THUNDERSTORMS EXPECTED THIS EVENING...MORE SHOWERS OVERNIGHT. WE
WILL LIKELY REPEAT THE PROCESS ON FRIDAY WITH THUNDERSTORMS AGAIN
AT LEAST SCATTERED BY AFTERNOON AND EARLY EVENING. ON SATURDAY...WE MIGHT
CATCH A LITTLE BREAK IN THAT CONVECTIVE ACTIVITY WILL BE MORE
ISOLATED SATURDAY AFTERNOON.
&&
.HYDROLOGY...
HAD TO ISSUE A FLASH FLOOD WARNING FOR WINDHAM COUNTY WHICH
VERIFIED. OTHER FLOOD ADVISORIES OUT AS THUNDERSTORMS HAVE HAD
TENDENCY TO BACK BUILD AND OR MOVE VERY SLOWLY. ANY FLOODING WILL
BE ON A LOCALIZED BASIS AND FOR THE MOST PART...LARGER STEM
STREAMS AND RIVERS WILL LIKELY NOT BE ALL THAT IMPACTED.
HOWEVER...SO EXPECT SOME SIGNIFICANT WITHIN BANK RISES ON RIVERS
IN SOUTHERN VERMONT.
NO REAL BREAK IN THIS PATTERN AT LEAST IN THE SHORT TERM. MORE
SHOWERS TONIGHT (PROBABLY LESS IN THE WAY OF THUNDERSTORMS).
HOWEVER MORE SCATTERED THUNDERSTORMS EXPECTED FRIDAY AFTERNOON
WITH MORE LOCALLY HEAVY RAINFALL POSSIBLE.
WE MIGHT CATCH A BREAK SATURDAY AS CONVECTION IS EXPECTED TO BE
MORE ISOLATED. HOWEVER...MORE UNSETTLED WEATHER LOOKS TO RETURN
SUNDAY THROUGH EARLY NEXT WEEK.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...SEVERE THUNDERSTORM WATCH THROUGH 8PM EDT.
NY...SEVERE THUNDERSTORM WATCH THROUGH 8PM EDT (EXCEPT HERKIMER COUNTY)
MA...SEVERE THUNDERSTORM WATCH THROUGH 8PM EDT.
VT...SEVERE THUNDERSTORM WATCH THROUGH 8PM EDT.
&&
SYNOPSIS...HWJIV
NEAR TERM...HWJIV
SHORT TERM...HWJIV
LONG TERM...JPV
AVIATION...KGS/HWJIV
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIV
Hazardous weather outlook, Aug 7, 12:03 PM EST, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
103 PM EDT THU AUG 7 2008
CTZ001-013-MAZ001-025-NYZ033-039>043-047>054-058>061-063>066-082>084-
VTZ013>015-081100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-HAMILTON-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
103 PM EDT THU AUG 7 2008
...SEVERE THUNDERSTORM WATCH 813 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW
YORK...EXCEPT HERKIMER COUNTY...AS WELL AS SOUTHERN VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS THROUGH TUESDAY...MAINLY DURING
THE AFTERNOON EVENING AND EARLY EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SKYWARN
ACTIVATION HAS BEEN REQUEST FOR ALL OF EASTERN NEW YORK EXCEPT
HERKIMER COUNTY...AS WELL AS ALL OF ADJACENT EASTERN NEW ENGLAND.
NYZ032-038-081100-
NORTHERN HERKIMER-SOUTHERN HERKIMER-
103 PM EDT THU AUG 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR HERKIMER COUNTY OF EAST
CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A LIKELIHOOD OF THUNDERSTORMS. WHILE THESE ARE NOT
EXPECTED TO REACH SEVERE LIMITS...THEY COULD GET STRONG ENOUGH TO
PRODUCE SMALL HAIL AND GUSTY WINDS TO 50 MPH. THE CELLS WILL MOVE
EAST 10 TO 20 MPH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS THROUGH TUESDAY...MAINLY DURING
THE AFTERNOON EVENING AND EARLY EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 7, 2:43 PM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
343 PM EDT THU AUG 7 2008
NYZ049-050-052-053-072015-
WESTERN RENSSELAER NY-EASTERN SCHENECTADY NY-EASTERN ALBANY NY-
SOUTHERN SARATOGA NY-
343 PM EDT THU AUG 7 2008
...A STRONG THUNDERSTORM IN ALBANY...SCHENECTADY...RENSSELAER AND
SARATOGA COUNTIES...
AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND
FREQUENT LIGHTNING. THIS STORM WAS LOCATED NEAR LATHAM...AND MOVING
EAST AT 11 MPH.
THE THUNDERSTORM WILL BE NEAR...
LOUDONVILLE BY 350 PM EDT
LATHAM BY 355 PM EDT
COHOES BY 400 PM EDT
GREEN ISLAND...WATERVLIET...WATERFORD AND MENANDS BY 405 PM EDT
TROY AND CENTER BRUNSWICK BY 415 PM EDT
GJM
Special weather statement, Aug 7, 3:16 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
416 PM EDT THU AUG 7 2008
NYZ033-072045-
HAMILTON NY-
416 PM EDT THU AUG 7 2008
...A STRONG THUNDERSTORM IN HAMILTON COUNTY...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO HALF AN INCH IN
DIAMETER. THIS STORM WAS LOCATED NEAR LAKE DURANT CAMPGROUND...OR
ABOUT 8 MILES NORTHWEST OF INDIAN LAKE...AND MOVING EAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTH OF INDIAN LAKE BY 430 PM EDT
HWJIV
Special weather statement, Aug 7, 3:28 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
428 PM EDT THU AUG 7 2008
NYZ038>040-082-072100-
SOUTHERN HERKIMER NY-MONTGOMERY NY-SOUTHERN FULTON NY-
NORTHERN FULTON NY-
428 PM EDT THU AUG 7 2008
...A STRONG THUNDERSTORM IN MONTGOMERY...HERKIMER AND FULTON
COUNTIES...
AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND HEAVY
RAIN. THIS STORM WAS LOCATED NEAR CEDARVILLE...OR ABOUT OVER
ILION...AND MOVING EAST AT 27 MPH.
THE THUNDERSTORM WILL BE NEAR...
HERKIMER BY 435 PM EDT
LITTLE FALLS BY 450 PM EDT
ST. JOHNSVILLE AND DOLGEVILLE BY 500 PM EDT
HWJIV/KGS
Local storm report, Aug 7, 4:15 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
515 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL PETERSBURG 42.75N 73.34W
08/07/2008 E1.00 INCH RENSSELAER NY PUBLIC
&&
OKEEFESpecial weather statement, Aug 7, 4:21 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
521 PM EDT THU AUG 7 2008
NYZ058>060-072145-
WESTERN COLUMBIA NY-EASTERN GREENE NY-WESTERN GREENE NY-
521 PM EDT THU AUG 7 2008
...A STRONG THUNDERSTORM IN COLUMBIA AND GREENE COUNTIES...
AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING. THIS STORM WAS LOCATED 8 MILES WEST OF COXSACKIE...OR
ABOUT 11 MILES NORTHWEST OF CATSKILL...AND MOVING EAST AT 19 MPH.
THE THUNDERSTORM WILL BE NEAR...
COXSACKIE AND 7 MILES NORTH OF ATHENS BY 540 PM EDT
GJM
Special weather statement, Aug 7, 4:25 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
525 PM EDT THU AUG 7 2008
VTZ014-015-072200-
EASTERN WINDHAM VT-WESTERN WINDHAM VT-
525 PM EDT THU AUG 7 2008
...A STRONG THUNDERSTORM IN WINDHAM COUNTY...
AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND HEAVY
RAIN. THIS STORM WAS LOCATED NEAR WEST WARDSBORO...OR ABOUT 7 MILES
WEST OF TOWNSHEND...AND MOVING EAST AT 11 MPH.
THE THUNDERSTORM WILL BE NEAR...
TOWNSHEND AND NEWFANE BY 555 PM EDT
7 MILES NORTHWEST OF PUTNEY BY 600 PM EDT
RAINFALL AMOUNTS WITHIN THIS STORM WILL RANGE FROM A QUARTER TO ONE
INCH. SOME PONDING ON ROADS MAY OCCUR.
HWJIV/KGS
Lightning, Berkshire
- When
- August 7, 4:30 PM EST
- Where
- Berkshire County, Williamstown
- Property damage
- $200,000
- Reported by
- Newspaper
- Coordinates
- 42.720, -73.200
Lightning struck a barn at the Bonnie Lea Farm in Williamstown at approximately 1630 LST. The lightning then spewed from a circuit box, igniting a nearby bale of hay, which then spread through the barn.
In addition to significant structural damage to the barn, three to four thousand bales of hay, a horse trailer and equipment, and several all-terrain vehicles were also destroyed.
No injuries were reported.
Hail, Berkshire
- When
- August 7, 4:38 PM EST
- Where
- Berkshire County, 0.51 mi E of Otis
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.200, -73.070
Penny size hail was reported near Otis during a thunderstorm.
Hail, Berkshire
- When
- August 7, 4:40 PM EST
- Where
- Berkshire County, 1.23 mi SE of Cheshire
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.560, -73.150
Penny size hail was reported near Cheshire during a thunderstorm.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in New Hampshire, August 7, 20081 death · 2 injured · $700,000 · 1 event
- Flash Flooding in New Hampshire, August 7, 2008$2.3 million · 3 events
- Hail and Damaging Winds in Georgia, August 7, 2008$430,000 · 1.75 in hail · 19 events
- Flash Flood and Flooding in Massachusetts, August 7, 2008$199,000 · 2 in hail · 29 events
- Flash Flooding and Damaging Wind in Nevada, August 7 to 8, 20082 injured · $261,000 · 52 kt wind · 5 events
- Flash Flood in New Hampshire, August 7, 2008$500,000 · 1 event
- Hail and Damaging Winds in Mississippi, August 7, 2008$112,000 · 1 in hail · 31 events
- Hail and Damaging Winds in Georgia, August 7, 2008$190,000 · 1 in hail · 17 events
- Hail and Damaging Winds in South Carolina, August 7, 2008$139,000 · 1 in hail · 21 events
- Flash Flood and Hail in New York, August 7, 2008$250,000 · 1.75 in hail · 7 events
- Flash Flooding and Damaging Winds in Arizona, August 7, 2008$250,000 · 61 kt wind · 6 events
- Flash Flooding in Vermont, August 7, 2008$235,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 130656, 130485, 130486.